Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Weak compactness of certain sets of measures


Author: Surjit Singh Khurana
Journal: Proc. Amer. Math. Soc. 131 (2003), 3251-3255
MSC (2000): Primary 60B10, 46G10, 46G15, 28C15; Secondary 47B38, 28A51, 54C35
DOI: https://doi.org/10.1090/S0002-9939-03-06877-1
Published electronically: January 8, 2003
MathSciNet review: 1992866
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: For a compact Hausdorff space $X$ and a Montel Hausdorff locally convex space $E$, let $ F= (C(X, E), u),\; u$ being the uniform topology. We determine the necessary and sufficient conditions for an equicontinuous $ H \subset F' $ to be $ \sigma(F', F'') $-compact. Special results are obtained when $X$ is an $F$-space or a $\sigma$-Stonian space.


References [Enhancements On Off] (What's this?)

  • 1. Brooks, J. K., Lewis, P. W., Linear operators and vector measures, Trans. Amer. Math. Soc. 192(1974), 139-162. MR 49:3585
  • 2. Diestel, J., Uhl, J. J., Vector Measures, Amer. Math. Soc. Surveys, Vol. 15, Amer. Math. Soc., 1977. MR 56:12216
  • 3. Drewnowski, L., Equivalence of Brooks-Jewett, Vitali-Hahn-Saks and Nikodym Theorems, Bull. Acad. Polon. Sci. Ser. Math. Astronom. Phys. 20(1972), 725-731. MR 47:431
  • 4. Freniche, F. J., Grothendieck locally convex spaces of continuous vector-valued functions, Pac. J. Math. 120(1985), 345-355. MR 87a:46059
  • 5. Grothendieck, A., Sur les applicationes lineares faiblement compactes d'espace du type C(K), Can. J. Math. 5(1953), 129-173. MR 15:438b
  • 6. Kelley, J. L., General Topology, Van Nostrand, Princeton, N. J., 1955. MR 16:1136c
  • 7. Khurana, S. S., Topologies on spaces of vector-valued continuous functions, Trans. Amer. Math. Soc. 241(1978), 195-211. MR 81f:46053
  • 8. Khurana, S. S., Topologies on spaces of vector-valued continuous functions II, Math. Ann. 234(1978), 159-166. MR 82f:46042
  • 9. Khurana, S. S., Grothendieck Spaces, II, J. Math. Anal. Appls. 159(1991), 202-207. MR 92i:46042
  • 10. Köthe, G., Topological vector spaces I, Springer-Verlag, New York, 1969. MR 40:1750
  • 11. Panchapagesan, T. V., Baire and $\sigma$-Borel characterizations of weakly compact sets in $M(T)$, Trans. Amer. Math. Soc. 350(1998), 4839-4847. MR 99h:28008
  • 12. Pryce, J. D., A device of R. J. Whitley applied to pointwise compactness in spaces of continuous functions, Proc. Lon. Math. Soc. 23(1971), 532-546. MR 45:5729
  • 13. Rao, M. M., Measure Theory and integration, John Wiley & Sons, New York, 1987. MR 89k:28001
  • 14. Schaefer, H. H., Topological vector spaces, Springer-Verlag, 1970. MR 49:7722
  • 15. Seever, G. L., Measures on $F$-spaces, Trans. Amer. Math. Soc. 133(1968), 267-280. MR 37:1976
  • 16. Ionescu Tulcea, A., Ionescu Tulcea, C., Topics in the theory of liftings, Springer-Verlag, New York, 1969. MR 43:2185
  • 17. Zhang, Xiao-Dong, On weak compactness in spaces of measures, J. Funct. Anal. 143(1997), 1-9. MR 98d:46030

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 60B10, 46G10, 46G15, 28C15, 47B38, 28A51, 54C35

Retrieve articles in all journals with MSC (2000): 60B10, 46G10, 46G15, 28C15, 47B38, 28A51, 54C35


Additional Information

Surjit Singh Khurana
Affiliation: Department of Mathematics, University of Iowa, Iowa City, Iowa 52242
Email: skhurana@blue.weeg.uiowa.edu

DOI: https://doi.org/10.1090/S0002-9939-03-06877-1
Keywords: Montel locally convex space, Stonian space, Fr\'{e}chet space, lifting of measures
Received by editor(s): January 2, 2002
Received by editor(s) in revised form: April 28, 2002
Published electronically: January 8, 2003
Communicated by: Claudia M. Neuhauser
Article copyright: © Copyright 2003 American Mathematical Society

American Mathematical Society